Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 20, NWS Fort Worth, TX

June 30, 2001Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 30, 2001, 10:10 AM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2001, 10:10 AM CDT (15:10 UTC)
Expired
Jun 30, 2001, 1:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 301512
FFWFWD
TXC113-301800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 AM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 PM CDT

* AT 1005 AM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED ROADS
  BEGINNING TO  FLOOD IN NORTHEAST DALLAS COUNTY. PONDING WAS
  REPORTED AT I30 AND BUCKNER...AND ON GUS THOMASSON ROAD EAST
  OF BUCKNER. FLOODING WAS ALSO REPORTED NEAR MESQUITE. RADAR
  INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER DALLAS COUNTY...
  AND THIS WILL PROLONG THE FLOOD THREAT UNTIL MIDDAY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BALCH SPRINGS...HUTCHINS...
  MESQUITE...RICHARDSON...ROWLETT...SACHSE...SEAGOVILLE...SUNNYVALE
  AND WILMER

EXCESSIVE RUNOFF FROM THE RAIN WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3298 9654 3295 9678 3255 9677 3258 9653

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:25 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 30, 8:25 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
825 AM CDT SAT JUN 30 2001

UPDATED ZONES TO RAISE RAIN CHANCES ACROSS THE BOARD.  THIS
MORNING'S MCS AS PRETTY MUCH NAILEPD NORTH TEXAS...ALTHOUGH EASTERN
AND NORTHERN AREAS AGAIN ARE RECEIVING THE BRUNT OF THE RAINFALL.
MORE INFORMATION WILL COME IN A LATE MORNING AFD...AS WE ANALYZE
DATA AND CONTINUE TO WATCH THE CURRENT TRENDS.

.FWD...NONE

26

In the hours before

Special weather statement, Jun 30, 5:00 AM CDT, 5 hours 10 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT SAT JUN 30 2001

THE SAME UPPER LEVEL LOW THAT HAS BROUGHT A CHANCE OF THUNDERSTORMS
MAINLY TO THE NORTHERN HALF OF TEXAS DURING THE LAST THREE
DAYS...REMAINS OVER SOUTHWESTERN MISSOURI EARLY THIS MORNING.
ALTHOUGH THIS SYSTEM IS EXPECTED TO MOVE SLOWLY SOUTH SOUTHWEST AND
WEAKEN...IT WILL BRING SCATTERED THUNDERSTORMS TO NORTH TEXAS TODAY.
SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. ONE OR TWO THUNDERSTORMS MAY BRIEFLY INTENSIFY ENOUGH TO
PRODUCE A 60 MPH WIND GUST...OR SOME DIME TO QUARTER SIZE HAIL THIS
AFTERNOON AND EVENING.

LIMITED ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:01 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall44 min
Jun 29, 7:48 PM CDTSevere Thunderstorm WarningFWDDallas42 min
Jun 30, 10:39 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.